Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 162, NWS Jackson, MS

April 2, 2012Attala County, Madison County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 5:14 PM CDT for Attala County, Madison County, Mississippi. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2012, 5:14 PM CDT (22:14 UTC)
Expired
Apr 2, 2012, 6:08 PM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Attala County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:35 PM CDTTSTM WND DMGSallis, MSTREE DOWN ACROSS HIGHWAY 12 JUST WEST OF HIGHWAY 429...ROAD COMPLETELY BLOCKED...ANOTHER TREE DOWN ON WILLIAMSVILLE ROAD JUST SOUTH OF KOSCIUSKO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 12:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1280 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
566 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WUUS54 KJAN 022214
SVRJAN
MSC007-089-022330-
/O.NEW.KJAN.SV.W.0162.120402T2214Z-120402T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT MON APR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF KOSCIUSKO...
  EXTREME NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 630 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18
  MILES SOUTHWEST OF NEWPORT MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWPORT BY 540 PM CDT...
  MCADAMS BY 550 PM CDT...
  SMYRNA BY 555 PM CDT...
  POSSUMNECK...KOSCIUSKO AND ZAMA BY 600 PM CDT...
  HESTERVILLE BY 605 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.

&&

LAT...LON 3293 8932 3293 8973 3287 8974 3287 8997
      3293 8990 3300 8988 3304 8983 3306 8984
      3307 8982 3311 8983 3313 8979 3319 8978
      3320 8975 3329 8970 3328 8931
TIME...MOT...LOC 2214Z 206DEG 32KT 3275 8992

$$

DHB
1 follow-up statement
381 
WWUS54 KJAN 022308
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON APR 2 2012

MSC007-089-022318-
/O.CAN.KJAN.SV.W.0162.000000T0000Z-120402T2330Z/
ATTALA MS-MADISON MS-
608 PM CDT MON APR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN MADISON
AND ATTALA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCCOOL BY 625 PM CDT...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3293 8932 3293 8973 3287 8974 3287 8997
      3293 8990 3300 8988 3304 8983 3306 8984
      3307 8982 3311 8983 3313 8979 3319 8978
      3320 8975 3329 8970 3328 8931
TIME...MOT...LOC 2308Z 206DEG 32KT 3318 8967

$$

DHB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:57 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 2, 4:57 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT MON APR 2 2012

.UPDATE...HAVE EXPANDED THE AREAL COVERAGE OF SVR WATCH 128 TO
INCLUDE THE AREA FROM GRENADA TO KEMPER AND POINTS SWWD AS THE LINE
OF SEVERE STORMS CONTINUES TO TRACK TO THE NE THIS EVENING.
LOCATIONS IN THE EXPANDED AREA ARE IN A REGION OF PRESSURE FALLS AND
-4 TO -5 LIFTED INDICES. ALSO CLEARED A FEW COUNTIES FROM THE WATCH
OVER SWRN ZONES IN THE STRATIFORM RAIN SHIELD BEHIND THE LINE.
&&

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COMPLICATED FORECAST
IN THE SHORT TERM AS SEVERAL POTENTIAL ROUNDS OF STORMS WILL BE
POSSIBLE OVER THE NEXT FEW DAYS.

CURRENT RADARS SHOW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING
NORTHWARD THROUGH THE CWA...GENERALLY FROM BASTROP TO THE JACKSON
METRO AREA TO JUST NORTH OF HATTIESBURG. THERE ARE ALSO SOME STORMS
BEHIND THIS LINE MOVING NORTH FROM PIKE AND AMITE COUNTIES IN
LOUISIANA. THIS MAIN LINE IS PRODUCING SEVERE WIND DAMAGE WITH MOST
REPORTS BEING TREES COMING DOWN AND SOME QUARTER SIZE HAIL AS IT
CONTINUES NORTH THROUGH AN UNSTABLE ATMOSPHERE CHARACTERIZED BY
3500-4000 J/KG SBCAPE...2000-2600 J/KG MLCAPE...28-29C VERTICAL
TOTALS...AND -8 TO -12 SFC LI PER RUC ANALYSIS. THIS UNSTABLE
AIRMASS HAS HELPED TO SUSTAIN THE SEVERITY OF THE LINE OF STORMS AS
IT MOVED OUT OF THE LAKE CHARLES LOUISIANA AREA EARLIER THIS
MORNING. THIS LINE IS EXPECTED TO REMAIN SEVERE AS IT CONTINUES TO
THE NORTH AND EAST UNTIL DAYTIME HEATING IS ABLE TO REDUCE
INSTABILITY OVER THE AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR
PORTIONS OF THE AREA...AND WAS EVEN EXPANDED TO INCLUDE MORE OF THE
PINE BELT REGION THROUGH 8PM.

HI-RES WRF MODELS AS WELL AS GLOBAL MODELS INDICATE THAT THIS
ACTIVITY WILL BE WANING THROUGH THE EVENING AND OVERNIGHT AS
INSTABILITY WANES AND THE SHORTWAVE TROUGH LIFTS OFF TO THE NORTH.
THERE IS SOME POTENTIAL FOR PATCHY FOG TONIGHT SOUTH OF I-20 AS
MOISTURE CONTINUES TO BUILD INTO THE REGION AND WINDS DIMINISH LATER
IN THE NIGHT.

FOR TUESDAY...THERE REMAINS SOME UNCERTAINTY AS TO HOW STORMS WILL
EVOLVE. MODELS SHOW SHORTWAVE RIDGING MOVING INTO THE AREA...WHICH
SHOULD SUPPRESS MOST CONVECTION. IN ADDITION...THERE IS SOME CONCERN
AS TO HOW THE SYSTEM GOING THROUGH TODAY WILL POTENTIALLY AFFECT
TOMORROW. THERE WILL BE ENOUGH INSTABILITY AS TEMPERATURES REACH
INTO THE 80S ONCE AGAIN. MUCAPE VALUES ARE PROGGED TO BE AROUND
1800-2000J/KG...28-29C VERTICAL TOTALS...BUT WIND SHEAR WILL AGAIN
BE RATHER WEAK AS WELL AS MID LEVEL FLOW. WHATEVER BOUNDARIES THIS
SYSTEM TODAY LEAVES AROUND COULD BE A FOCUS FOR ANY ADDITIONAL
SHOWERS AND THUNDERSTORMS TOMORROW. GIVEN THE WEAK FLOW...THESE
STORMS WOULD BE OF PULSE TYPE VARIETY. HAVE GONE WITH SLIGHT CHANCE
POPS FOR TOMORROW GIVEN UNCERTAINTY IN STORM COVERAGE.

THE BETTER POTENTIAL FOR SHOWERS AND STORMS STILL LOOKS TO BE ON
WEDNESDAY. THERE STILL REMAINS UNCERTAINTY IN TIMING AND HOW MUCH
COVERAGE WE WILL SEE. HOWEVER...PARAMETERS LOOK BETTER IN TERMS OF
WIND SHEAR...MID LEVEL FLOW...LAPSE RATES THAN THEY HAVE FOR THE
PREVIOUS DAYS. WHILE VALUES OF SHEAR ARE STILL NOT OVERLY IMPRESSIVE
WHICH COULD PRECLUDE ORGANIZED THUNDERSTORM ACTIVITY...GIVEN THE
FORCING AND LIFT FROM THE UPPER LOW TRACKING CLOSER...WE COULD SEE
ADDITIONAL STRONG TO SEVERE STORMS AND WILL CONTINUE TO MENTION THIS
IN THE HWO/GRAPHICS. THE BEST LIFT SHOULD CONTINUE TO MOVE EAST OF
THE AREA BY THURSDAY MORNING...AND END MOST OF THE THUNDERSTORM
ACTIVITY. /28/

.LONG TERM...THURSDAY THROUGH MONDAY...DEPENDING ON THE
TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH
INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF
MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY
OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF
THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD
OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE
WARM AND DRY CONDITIONS. /EC/

&&

.AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON BUT SHOWERS AND
THUNDERSTORMS MOVING NORTH THROUGH THE AREA BRINGING LOCALIZED MVFR
TO IFR CONDITIONS FOR LOW CEILINGS AND VIS. THESE STORMS BRINGING
GUSTY WINDS UP TO 60 MPH AND POTENTIAL FOR LARGE HAIL TO GOLFBALL
SIZE. THE RISK FOR THUNDERSTORMS AND RAIN WILL WANE THROUGH THE
EVENING AFTER 01-02Z. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP
AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING BEFORE DISSIPATING
AFTER ABOUT 15Z TUESDAY. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       62  85  65  82 /  51  20  22  55
MERIDIAN      61  87  61  81 /  43  23  12  46
VICKSBURG     62  86  64  82 /  40  16  33  58
HATTIESBURG   64  88  65  83 /  41  17  18  50
NATCHEZ       64  85  66  83 /  21  16  38  63
GREENVILLE    64  85  65  85 /  51  17  44  55
GREENWOOD     65  85  66  84 /  46  23  36  55

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/EC/03
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT MON APR 2 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037-
040>045-047>051-053>057-059>066-072>074-031900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-
JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
310 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY

NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS
AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO
THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP
WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE
WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK
ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT
LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT.

THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO
VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST
MISSISSIPPI ZONES THROUGH 8 OR 9 PM.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND
GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL
BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS
REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING
SEVERE WEATHER POTENTIAL FOR THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY.

MSZ029>033-038-039-046-052-058-031900-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-
LAUDERDALE-CLARKE-
310 PM CDT MON APR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON
AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS
LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS
FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY
MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER
THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND
60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL.

THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS
TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST
AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO
SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH
AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND
GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL
BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS
REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY.
RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING
SEVERE WEATHER POTENTIAL FOR THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Local storm report, Apr 2, 4:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
454 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     3 WSW MADISON           32.44N 90.16W
04/02/2012                   MADISON            MS   LAW ENFORCEMENT

            TREES WERE DOWNED AT STEED RD AND RICHARDSON RD...ON OLD
            AGENCY NEAR HIGHLAND COLONY PARKWAY ON THE WEST AND
            NORTHWEST SIDE OF RIDGELAND

0430 PM     COASTAL FLOOD    RIDGELAND               32.42N 90.13W
04/02/2012                   MADISON            MS   LAW ENFORCEMENT

            A UTILITY POLE WAS BROKEN BY HIGH WINDS ALONG W
            WASHINGTON ST

&&

DL
Local storm report, Apr 2, 4:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
456 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     2 NW BRANDON            32.30N 90.02W
04/02/2012                   RANKIN             MS   TRAINED SPOTTER

            A LARGE TREE WAS DOWNED IN THE CROSSGATES COMMUNITY

&&

DL
Local storm report, Apr 2, 5:07 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
507 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND GST     2 W BRANDON             32.28N 90.04W
04/02/2012  M62.00 MPH       RANKIN             MS   STORM CHASER

            MEASURED AT I-20 AND CROSSGATES BLVD

&&

DL
Local storm report, Apr 2, 5:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
508 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     TSTM WND DMG     OAK GROVE               32.86N 91.39W
04/02/2012                   WEST CARROLL       LA   CO-OP OBSERVER

            ROOF DAMAGE FROM WIND TO A HOUSE...STRUCTURAL DAMAGE TO
            ANOTHER BULDING FROM TREE DOWN ON IT...NUMEROUS TREES
            DOWN ON POWERLINES

0450 PM     TSTM WND DMG     2 S FANNIN              32.39N 89.96W
04/02/2012                   RANKIN             MS   EMERGENCY MNGR

            ROOF DAMAGE TO A COUPLE OF BUILDINGS...MINOR ROOF DAMAGE
            TO SHELL STATION AT INTERSECTION OF HIGHWAY 25 AND HOLLY
            BUSH ROAD

&&

AEG
Local storm report, Apr 2, 5:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     5 WSW FLOWOOD           32.30N 90.18W
04/02/2012                   HINDS              MS   BROADCAST MEDIA

            LARGE TREE LIMBS DOWNED BLOCKING THE ROAD AT MISSISSIPPI
            ST AND CONGRESS ST IN DOWNTOWN JACKSON

&&

DL
Local storm report, Apr 2, 5:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CDT MON APR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     PISGAH                  32.47N 89.87W
04/02/2012                   RANKIN             MS   BROADCAST MEDIA

            SHED DESTROYED AND LIMBS DOWN

&&

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 1:54 PM CDTSpecial Weather StatementJANLamar, Marion31 min
Apr 2, 2:15 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson60 min
Apr 2, 2:16 PM CDTSevere Thunderstorm WarningJANLamar, Marion59 min
Apr 2, 2:31 PM CDTSevere Thunderstorm WarningJANLamar44 min
Apr 2, 2:37 PM CDTSevere Thunderstorm WarningJANForrest, Jones38 min
Apr 2, 2:45 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson60 min
Apr 2, 2:51 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren54 min
Apr 2, 3:05 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis60 min
Apr 2, 3:05 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Jefferson, Lincoln55 min
Apr 2, 3:10 PM CDTFlash Flood WarningJANFranklin, Jefferson2 hr
Apr 2, 3:20 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren55 min
Apr 2, 3:23 PM CDTSevere Thunderstorm WarningJANHinds67 min
Apr 2, 3:24 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence66 min
Apr 2, 3:50 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo55 min
Apr 2, 3:50 PM CDTSevere Thunderstorm WarningJANCopiah, Simpson47 min
Apr 2, 3:51 PM CDTSevere Thunderstorm WarningJANWashington54 min
Apr 2, 3:56 PM CDTSevere Thunderstorm WarningJANHinds, Rankin64 min
Apr 2, 3:59 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln31 min
Apr 2, 4:00 PM CDTSpecial Weather StatementJANClarke, Jasper, Jones, Smith45 min
Apr 2, 4:07 PM CDTFlash Flood WarningJANCovington, Forrest, Jones113 min
Apr 2, 4:18 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Sunflower, Washington57 min
Apr 2, 4:25 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo65 min
Apr 2, 4:25 PM CDTSevere Thunderstorm WarningJANMadison, Rankin80 min
Apr 2, 4:44 PM CDTSevere Thunderstorm WarningJANBolivar, Washington61 min
Apr 2, 4:51 PM CDTSevere Thunderstorm WarningJANLeake, Scott69 min
Apr 2, 5:13 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower62 min
Apr 2, 5:16 PM CDTFlash Flood WarningJANMarion119 min
Apr 2, 5:49 PM CDTSevere Thunderstorm WarningJANChoctaw, Neshoba, Winston23 min
Apr 2, 6:02 PM CDTSpecial Weather StatementJANChoctaw, Grenada, Montgomery, Webster28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.